Alert archive / Illinois / Freeze Warnings in 2019

Freeze Warning 2, NWS Lincoln, IL

October 11, 20199 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Oct 11, 2019, 3:18 AM CDT for 9 counties in Illinois. It took effect at Oct 12, 2019, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2019, 3:18 AM CDT (08:18 UTC)
In effect from
Oct 12, 2019, 2:00 AM CDT
Expired
Oct 12, 2019, 9:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS73 KILX 110818
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
318 AM CDT Fri Oct 11 2019

ILZ027>030-036-112100-
/O.UPG.KILX.FZ.A.0001.191012T0300Z-191012T1300Z/
/O.NEW.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Fulton-
Including the cities of Galesburg, Toulon, Peoria, Lacon, 
and Canton
318 AM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freeze conditions could harm crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ040-112100-
/O.NEW.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/
Schuyler-
Including the city of Rushville
318 AM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Schuyler County.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freeze conditions could harm crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
3 follow-up statements
370 
WWUS73 KILX 111942
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
242 PM CDT Fri Oct 11 2019

ILZ031-037-041-120900-
/O.EXA.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/
Woodford-Tazewell-Mason-
Including the cities of Eureka, Pekin, and Havana
242 PM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Woodford, Tazewell and Mason Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freeze conditions could harm crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ027>030-036-040-120900-
/O.CON.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Canton,
and Rushville
242 PM CDT Fri Oct 11 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Peoria, Stark, Marshall, Fulton, Knox and Schuyler 
  Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freeze conditions could harm crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ066>068-071>073-120900-
/O.NEW.KILX.FR.Y.0002.191012T0700Z-191012T1400Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
242 PM CDT Fri Oct 11 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 33 degrees will result in frost 
  formation.

* WHERE...Effingham, Jasper, Crawford, Clay, Richland and 
  Lawrence Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
838 
WWUS73 KILX 120752
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
252 AM CDT Sat Oct 12 2019

ILZ027>031-036-037-040-041-121400-
/O.CON.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, and Havana
252 AM CDT Sat Oct 12 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Fulton,
  Tazewell, Schuyler, and Mason counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Freezing conditions could harm crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ066>068-071>073-121400-
/O.CON.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
252 AM CDT Sat Oct 12 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 degrees will result in frost 
  formation.

* WHERE...Effingham, Jasper, Crawford, Clay, Richland and Lawrence
  counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
537 
WWUS73 KILX 121349
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
849 AM CDT Sat Oct 12 2019

ILZ027>031-036-037-040-041-121500-
/O.EXP.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, and Havana
849 AM CDT Sat Oct 12 2019

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing this morning, therefore
the warning will be allowed to expire.

$$

ILZ066>068-071>073-121500-
/O.EXP.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
849 AM CDT Sat Oct 12 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed into the upper 30s to lower 40s this
morning, therefore the advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:13 AM CDT, 5 minutes earlier.

Area forecast discussion, Oct 11, 3:13 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
313 AM CDT Fri Oct 11 2019

.SYNOPSIS...
Issued at 312 AM CDT Fri Oct 11 2019

Sharply colder conditions will arrive across central Illinois
today after a strong cold front passes. High temperatures will be
achieved early in the day, with readings dropping into the 40s
everywhere by afternoon.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 312 AM CDT Fri Oct 11 2019

08z/3am surface analysis shows a strong cold front crossing the
Mississippi River. Ahead of the front, southerly winds have kept
temperatures in the middle to upper 60s. Meanwhile behind the
boundary, readings quickly drop about 20 degrees into the 40s
across Iowa/Missouri. While the front is still west of the KILX
CWA, the primary deep-layer moisture plume has been displaced
eastward and is now extending from the Ozarks northeastward into
east-central Illinois. Widespread showers/thunderstorms are
occurring within this corridor, primarily along/east of a
Champaign to Taylorville line. A weak short-wave trough tracking
across Missouri may spread showers further westward toward the
Illinois River later this morning: however, the steadiest/heaviest
rains will remain focused across the E/SE CWA through midday. Have
therefore carried likely to categorical PoPs everywhere east of
I-55 through the morning...with only low chance PoPs for showers
further west. The front will advance through the area and push
into Indiana by early afternoon. Showers will linger along and
behind the boundary: however, rain chances will quickly diminish
from west to east as the day progresses...with dry conditions
expected across the board by late afternoon. High temperatures
will be achieved early in the day, with readings falling into the
40s everywhere by afternoon.

Skies will clear and winds will diminish in the wake of the front
tonight: however, with a high pressure center sliding well W/SW
of the area, the pressure gradient will remain tight enough to
support 5-10 mph winds through the night. Even though overnight
lows will drop to chilly readings in the lower to middle 30s, the
boundary layer will remain too mixed and too dry to support
frost. With lows expected to range from 30-32 degrees, have
upgraded the Freeze Watch to a Freeze Warning for all counties
along and west of the Illinois River.

&&

.LONG TERM...(Saturday through Thursday)
ISSUED AT 312 AM CDT Fri Oct 11 2019

Breezy and cool conditions will prevail on Saturday...with
southwesterly winds gusting 25-30mph north of the I-70 corridor.
Despite full sunshine, afternoon high temperatures will only reach
the middle to upper 50s. The upper-level flow will become zonal
by early next week, resulting in temperatures gradually warming
back into the 60s by Sunday/Monday.

The next system expected to impact the region will arrive late
Monday night into Tuesday, with both the 00z GFS and ECMWF showing
a cold front pushing across central Illinois on Tuesday. With good
model agreement, have highlighted late Monday night into Tuesday
morning as the period with the highest PoPs. GFS MuCAPE values
remain paltry as the system passes, so have opted to only mention
showers at this point. Once the front exits, another push of
cool/fall-like air will arrive for Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CDT Thu Oct 10 2019

Radar loops show precip moving back into the area but seeming to
split the TAF sites. So will be keeping the VCSH going at all
sites overnight. Expecting MVFR and then IFR clouds at all TAF
sites with MVFR cigs arriving in the next 2-3 hours and then TEMPO
IFR associated with FROPA. HiRes models continue to show some
precip moving back over the sites but going to keep VCSH at all
sites overnight through early tomorrow morning. FROPA will occur
from west to east from PIA to CMI during the early morning hours
with winds increasing and becoming gusty with and behind FROPA.
During the morning hours, MVFR cigs will return and precip will
end...though not expecting VFR clouds til afternoon. South winds
will continue tonight but then become more southwest late tonight
as front approaches. Wind shift at all sites will be during the
morning hours and expecting gusty winds.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 9 AM CDT Saturday for ILZ027>030-036-
040.

&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Oct 10, 2:50 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
250 PM CDT Thu Oct 10 2019

ILZ027>030-036-112000-
Fulton-Knox-Marshall-Peoria-Stark-
250 PM CDT Thu Oct 10 2019

...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected tonight. Severe
thunderstorms are not expected.

Minor to moderate flooding is occurring on the Illinois River from
Peoria to Beardstown.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Flooding on the Illinois River from Havana to Beardstown will
last into next week.

The chance for thunderstorms will continue to around mid-morning
on Friday. Severe weather is not expected. The next chance for
thunderstorms will be Monday night through Tuesday morning.

Cold air will move into the area Friday night. Lows at or below
the freezing mark are possible Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ031-037-038-041>044-048-051>054-061-112000-
Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Moultrie-Piatt-
Sangamon-Shelby-Tazewell-Woodford-
250 PM CDT Thu Oct 10 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected tonight. Severe
thunderstorms are not expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Flooding on the Illinois River from Havana to Beardstown will
last into next week.

The chance for thunderstorms will continue through Friday
morning. Severe weather is not expected. The next chance for
thunderstorms will be Monday night through Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ045-046-055>057-062-063-066>068-071>073-112000-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Richland-Vermilion-
250 PM CDT Thu Oct 10 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

There is a chance of thunderstorms tonight. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

The chance for thunderstorms will continue through Friday
afternoon. Severe weather is not expected. The next chance for
thunderstorms will be Monday night through Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ040-047-049-050-112000-
Cass-Morgan-Schuyler-Scott-
250 PM CDT Thu Oct 10 2019

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected tonight. A few of the
storms may produce damaging winds or an isolated brief tornado.
Hail from pea size to dime size will be possible as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Flooding on the Illinois River from Havana to Beardstown will
last into next week.

The chance for thunderstorms will continue through Friday
afternoon. Severe weather is not expected. The next chance for
thunderstorms will be Monday night through Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 5 to 10 pm this evening.

Shimon

In the hours before

Local storm report, Oct 11, 2:21 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
221 AM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       4 E TOWER HILL          39.39N 88.88W
10/11/2019  M2.73 INCH       SHELBY             IL   MESONET

            INCLUDING 1.55 INCHES IN ONE HOUR. HADS MESONET

0200 AM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
10/11/2019  M1.71 INCH       SHELBY             IL   MESONET

            6-HOUR TOTAL. APRS MESONET

0100 AM     HEAVY RAIN       2 E SHELBYVILLE         39.41N 88.77W
10/11/2019  M1.35 INCH       SHELBY             IL   MESONET

            6-HOUR TOTAL. HADS MESONET

0100 AM     HEAVY RAIN       2 SE COWDEN             39.23N 88.83W
10/11/2019  M1.20 INCH       SHELBY             IL   MESONET

            6-HOUR TOTAL. HADS MESONET

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:22 AM CDTAreal Flood AdvisoryILXShelby3 hr
Oct 11, 2:16 AM CDTAreal Flood AdvisoryILXColes, Moultrie, Shelby3 hr
Oct 11, 2:42 PM CDTFrost AdvisoryILXClay, Crawford, Effingham, Jasper, Lawrence, Richland18 hr

Nearby

Freeze Warnings in Illinois, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.